Mississippi, 2015

Damaging Winds in Mississippi, July 22, 2015

July 22, 2015 · NWS JAN · 2 events in 2 counties and zones

Daytime heating, instability and plenty of gulf moisture combined to form a couple of severe thunderstorms across central Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$69,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Daytime heating, instability and plenty of gulf moisture combined to form a couple of severe thunderstorms across central Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 22, 2:24 PM CST, 18 minutes earlier.

Area forecast discussion, Jul 22, 2:24 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT WED JUL 22 2015

.SHORT TERM...
THE MAIN CONVECTION THIS AFTERNOON SET UP ALONG AN OUTFLOW BOUNDARY
FROM EARLY MORNING STORMS ALONG THE TN/MS BORDER. ELSEWHERE...THE
SEA BREEZE WAS RESPONSIBLE FOR TRIGGERING SMALL POP-UP SHOWERS. HEAT
INDICES TODAY ARE JUST AS HIGH AS THEY HAVE BEEN FOR THE PAST WEEK
AND A HALF...DESPITE TEMPERATURES BEING A BIT LOWER THAN WE HAVE
GOTTEN USED TO RECENTLY. WIDESPREAD DEWPOINTS IN THE MID 70S ARE
STILL KEEPING THINGS PRETTY MISERABLE THOUGH.

THE STALLED FRONTAL BOUNDARY ALONG THE TN/MS BORDER WILL CONTINUE TO
REMAIN STATIONARY FOR THE NEXT 24 HOURS. THE SOUTHERN PLAINS RIDGE
WILL AMPLIFY AND MOVE MORE WESTWARD TONIGHT AND THURSDAY LEAVING US
WITH MORE NORTHWESTERLY FLOW...PARTICULARLY OVER THE NORTHEASTERN
HALF OF OUR CWA. THURSDAY CONVECTION WILL THEREFORE BE FOCUSED IN
THIS AREA. A FEW STRONG STORMS MAY BE POSSIBLE DUE TO DIURNAL
DESTABILIZATION PARTICULARLY NEAR THE SURFACE BOUNDARY. IN REGARDS
TO TEMPERATURES...THE HEAT WILL NOT BE AS INTENSE DUE TO THE
INCREASED CONVECTION. COUNTIES AND PARISHES ON THE RIDGE SIDE OF THE
FLOW WILL MOST LIKELY SEE HEAT INDICES ABOVE 100 THOUGH AND QUITE
POSSIBLY 105+. A HEAT ADVISORY MAY BE NEEDED AGAIN TOMORROW FOR THESE
COUNTIES/PARISHES IN THE DELTA AND ALONG THE MS RIVER BUT WILL WAIT
IN ORDER TO INCREASE CONFIDENCE OF CLOUD COVER AND PRECIP EXTENT.
/10/

.LONG TERM...FRIDAY THROUGH EARLY NEXT WEEK...
YESTERDAY IN THE LONG TERM DISCUSSION I WROTE ABOUT THE CONTINUED
INFLUENCE OF THE DREADED UPPER LEVEL OF SUBTROPICAL RIDGE AND ITS
ATTENDANT HEAT...BUT ALSO RECOGNIZED SOME HOPE IN GRADUAL RIDGE
RETROGRESSION BRINGING ABOUT A WELCOME PATTERN CHANGE. IT STILL SEEMS
LIKE BELIEF IN A CHANGE NEXT WEEK IS NOT BLIND FAITH...BUT IT WILL
PROBABLY WAIT UNTIL LATE NEXT WEEK (WHICH IS BEYOND THE OFFICIAL 7
DAY LIMIT OF THIS LONG TERM FORECAST). SO...IN THE BOUNDS OF THE LONG
TERM FORECAST THE SITUATION DOES NOT LOOK GREAT IF YOU ARE LOOKING
FOR A BREAK FROM THIS PROLONGED HEAT WAVE. THE HOTTEST CONDITIONS
SHOULD BE FOCUSED IN WESTERN ZONES OVER THIS PERIOD WHERE DIURNALLY-
DRIVEN SHOWERS AND THUNDERSTORMS WILL BE IN PRETTY SHORT SUPPLY. IN
EASTERN ZONES EXPECT UP TO 30 PERCENT COVERAGE ON MANY AFTERNOONS IN
THE LONG TERM...WHICH WILL OFTEN BE ENOUGH TO COOL MANY PLACES DOWN
BY LATE IN THE AFTERNOON DUE TO THUNDERSTORM OUTFLOW BOUNDARIES.
CONFIDENCE IS STARTING TO GET RATHER HIGH THAT AT LEAST THE WESTERN
HALF OF THE REGION (AT LEAST ALONG AND WEST OF THE BIG RIVER) WILL BE
DEALING WITH CONTINUED HEAT ADVISORIES IN THE LONG TERM. IN
FACT...SOME OF THE ARKLAMISS DELTA MAY HAVE TO BE EVENTUALLY UPGRADED
TO AN EXCESSIVE HEAT WARNING AGAIN AS AIR TEMPS FLIRT HARD WITH THE
CENTURY MARK INTO THIS WEEKEND. FURTHER EAST IT IS POSSIBLE
PERSISTENT HEAT ADVISORIES CAN BE AVOIDED...BUT IT WILL BE A CLOSE
DAY-TO-DAY DECISION IN MANY CASES.

OTHERWISE...AS MENTIONED YESTERDAY...ANTICIPATE SOME POTENTIAL OF
ISOLATED LOCALLY SEVERE STORMS IN THE LONG TERM DUE TO THE
COMBINATION OF HOT TEMPERATURES...HIGH LAPSE RATES...AND MODERATE TO
HIGH INSTABILITY. THERE STILL MAY BE ENOUGH FORCING AND SHEAR UP
NEAR THE GOLDEN TRIANGLE ON FRIDAY TO EVEN BRING ONE LAST GASP OF A
THUNDERSTORM CLUSTER BEFORE BAROCLINICITY PULLS BACK WELL TO THE
NORTHEAST. /BB/

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL TODAY. INCREASED CONVECTION IS EXPECTED
PARTICULARLY FOR KGTR...KMEI...KHBG. FURTHER WEST CONVECTION SHOULD
BE A LITTLE MORE ISOLATED AND MAY IMPACT TAF SITES. THERE WILL BE AN
ISOLATED RISK OF DAMAGING WINDS WITH SOME OF THE STORMS THIS
AFTERNOON INTO THIS EVENING. PATCHY FOG/MIST WILL BE POSSIBLE THROUGH
DAYBREAK RESULTING IN MVFR VIS FOR EASTERN TAF SITES BUT SHOULD LIFT
AFTER DAYBREAK./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  94  77  96 /  20  20   9  21
MERIDIAN      75  91  74  95 /  23  41  23  34
VICKSBURG     77  95  77  97 /  10  12   8  11
HATTIESBURG   76  93  76  96 /  14  23  12  26
NATCHEZ       76  94  76  95 /  12   9   7  10
GREENVILLE    78  94  77  97 /  22  26  15  24
GREENWOOD     76  93  76  94 /  26  40  26  29

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025-
     034>036-040>066-072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&
Hazardous weather outlook, Jul 22, 1:52 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT WED JUL 22 2015

ARZ074-075-LAZ007>009-016-MSZ034-035-040>043-047>049-054>056-065-
066-232000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-MADISON-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-HINDS-RANKIN-
COPIAH-SIMPSON-SMITH-COVINGTON-JONES-
252 PM CDT WED JUL 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTHEAST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN THURSDAY

THERE IS A LIMITED RISK OF SEVERE STORMS FOR THIS AFTERNOON AND
EVENING FOR DAMAGING WINDS UP TO 60 MPH. HEAT INDEX VALUES WILL PEAK
IN A RANGE FROM 104 TO 110 DEGREES THROUGH THE AFTERNOON HOURS
TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HEAT INDEX VALUES WILL CONTINUE TO PEAK BETWEEN 103 AND 110 DEGREES
DURING THE LATE MORNING THROUGH AFTERNOON HOURS IN THESE AREAS
THROUGH MUCH OF THE WEEK. BY THE WEEKEND THE HEAT SHOULD BECOME A
LITTLE MORE OPPRESSIVE WITH PEAK HEAT INDEX VALUES LIKELY RISING TO
A RANGE OF 106 TO 112 DEGREES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ018-019-025-036-044>046-050>052-057-058-232000-
BOLIVAR-SUNFLOWER-LEFLORE-HOLMES-LEAKE-NESHOBA-KEMPER-SCOTT-
NEWTON-LAUDERDALE-JASPER-CLARKE-
252 PM CDT WED JUL 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...MAINLY THROUGH THE REST OF THIS AFTERNOON

THERE IS A LIMITED RISK OF SEVERE STORMS FOR THIS AFTERNOON AND
EVENING FOR DAMAGING WINDS UP TO 60 MPH. HEAT INDEX VALUES WILL PEAK
IN A RANGE FROM 104 TO 110 DEGREES THROUGH THE AFTERNOON HOURS
TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HEAT INDEX VALUES WILL CONTINUE TO PEAK BETWEEN 103 AND 110 DEGREES
DURING THE LATE MORNING THROUGH AFTERNOON HOURS IN THESE AREAS
THROUGH MUCH OF THE WEEK. BY THE WEEKEND THE HEAT SHOULD BECOME A
LITTLE MORE OPPRESSIVE WITH PEAK HEAT INDEX VALUES LIKELY RISING TO
A RANGE OF 106 TO 112 DEGREES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ026>033-037>039-232000-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-
252 PM CDT WED JUL 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN THURSDAY

THERE IS A LIMITED RISK OF SEVERE STORMS FOR THIS AFTERNOON AND
EVENING FOR DAMAGING WINDS UP TO 60 MPH. HEAT INDEX VALUES ARE
EXPECTED TO PEAK BETWEEN 100 AND 105 DEGREES THROUGH THE AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HEAT INDEX VALUES WILL CONTINUE TO PEAK BETWEEN 100 AND 105 DEGREES
DURING THE LATE MORNING THROUGH AFTERNOON HOURS IN THESE AREAS
THROUGH MUCH OF THE WEEK. BY THE WEEKEND THE HEAT SHOULD BECOME
MORE OPPRESSIVE WITH PEAK HEAT INDEX VALUES LIKELY RISING TO A RANGE
OF 105 TO 110 DEGREES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ015-023>026-MSZ053-059>064-072>074-232000-
RICHLAND-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-
ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR-FORREST-
252 PM CDT WED JUL 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN THURSDAY

HEAT INDEX VALUES WILL PEAK IN A RANGE FROM 104 TO 110 DEGREES FROM
THROUGH THE AFTERNOON HOURS TODAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HEAT INDEX VALUES WILL CONTINUE TO PEAK BETWEEN 103 AND 110 DEGREES
DURING THE LATE MORNING THROUGH AFTERNOON HOURS IN THESE AREAS
THROUGH MUCH OF THE WEEK. BY THE WEEKEND THE HEAT SHOULD BECOME A
LITTLE MORE OPPRESSIVE WITH PEAK HEAT INDEX VALUES LIKELY RISING TO
A RANGE OF 106 TO 112 DEGREES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 22, 1:14 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CDT WED JUL 22 2015

MSZ033-221945-
OKTIBBEHA MS-
214 PM CDT WED JUL 22 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OKTIBBEHA COUNTY UNTIL
245 PM CDT...

AT 214 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LONGVIEW...OR NEAR STARKVILLE...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  STARKVILLE AROUND 225 PM CDT.

LAT...LON 3329 8893 3347 8902 3354 8887 3334 8880
TIME...MOT...LOC 1914Z 247DEG 9KT 3342 8890

17
Special weather statement, Jul 22, 1:32 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT WED JUL 22 2015

ARZ075-MSZ018-034-222015-
CHICOT AR-BOLIVAR MS-WASHINGTON MS-
232 PM CDT WED JUL 22 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHICOT...
NORTHWESTERN WASHINGTON AND SOUTHWESTERN BOLIVAR COUNTIES THROUGH
315 PM CDT...

AT 232 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WINTERVILLE...OR 8 MILES NORTHWEST OF GREENVILLE...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...LELAND...LAKE VILLAGE...SCOTT...METCALFE...BENOIT...
WINTERVILLE AND LAMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3372 9093 3338 9087 3334 9127 3352 9129
      3352 9125 3356 9124 3358 9115 3360 9113
      3362 9113 3365 9117 3366 9122 3368 9123
      3369 9115 3367 9112 3366 9108 3368 9103
      3371 9104
TIME...MOT...LOC 1932Z 246DEG 15KT 3348 9114

DL
Special weather statement, Jul 22, 1:54 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT WED JUL 22 2015

MSZ033-222030-
OKTIBBEHA MS-
254 PM CDT WED JUL 22 2015

...A THUNDERSTORM PRODUCING LOCALLY HEAVY RAINFALL WILL AFFECT
CENTRAL OKTIBBEHA COUNTY THROUGH 330 PM CDT...

AT 253 PM CDT...METEOROLOGISTS WERE TRACKING A THUNDERSTORM NEAR
STARKVILLE PRODUCING VERY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
STARKVILLE AND LONGVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3336 8879 3336 8894 3346 8893 3346 8878
TIME...MOT...LOC 1953Z 180DEG 0KT 3342 8886

DL
Special weather statement, Jul 22, 2:04 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT WED JUL 22 2015

MSZ031-222030-
LOWNDES MS-
304 PM CDT WED JUL 22 2015

...GUSTY OUTFLOW WINDS WILL AFFECT NORTHERN LOWNDES COUNTY THROUGH
330 PM CDT...

AT 303 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF GUSTY OUTFLOW
WINDS FROM THUNDERSTORMS NEAR COLUMBUS AIR FORCE BASE...MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLUMBUS AFB...CALEDONIA...KOLOLA SPRINGS AND STEENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3353 8828 3359 8849 3362 8851 3365 8850
      3367 8847 3366 8846 3368 8843 3367 8842
      3369 8839 3369 8837 3372 8833 3374 8833
      3374 8825
TIME...MOT...LOC 2003Z 298DEG 26KT 3368 8837

DL
Special weather statement, Jul 22, 2:13 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT WED JUL 22 2015

MSZ050-222045-
SCOTT MS-
313 PM CDT WED JUL 22 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SCOTT COUNTY UNTIL
345 PM CDT...

AT 313 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER STEELE...OR NEAR HARPERVILLE...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARPERVILLE...STEELE AND HILLSBORO.

LAT...LON 3240 8952 3248 8954 3256 8933 3243 8932
      3242 8932
TIME...MOT...LOC 2013Z 252DEG 9KT 3246 8945

DL
Special weather statement, Jul 22, 2:18 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT WED JUL 22 2015

MSZ018-222100-
BOLIVAR MS-
318 PM CDT WED JUL 22 2015

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL BOLIVAR COUNTY THROUGH
400 PM CDT...

AT 317 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR ROSEDALE...OR NEAR BEULAH...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...ROSEDALE...RENOVA...BEULAH AND PACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3372 9069 3366 9105 3367 9105 3368 9103
      3369 9103 3372 9106 3371 9108 3377 9111
      3378 9105 3376 9103 3377 9100 3379 9099
      3384 9107 3387 9107 3390 9103 3398 9082
TIME...MOT...LOC 2017Z 252DEG 9KT 3378 9092

DL

The radar

The Jackson/Brandon,MS radar (KDGX), 173 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bolivar

When
July 22, 2:42 PM CST
Where
Bolivar County, Boyle
Measured
55 kt (63 mph) estimated gust
Property damage
$65,000
Reported by
Public
Coordinates
33.700, -90.730

Numerous trees and limbs were blown down around Boyle. A large oak tree crushed a car and damaged a house and another tree fell across a road.

Thunderstorm Wind, Lowndes

When
July 22, 2:56 PM CST
Where
Lowndes County, 0.69 mi S of Mc Crary
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Utility Company
Coordinates
33.460, -88.300

A tree and utility line were blown down east of New Hope.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586272, 586273.